Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Rapid heart beats on walking, tightness in chest, breathing difficulty, on diphenhydramine. What treatment should I take?

Okay, ive been taking diphenhydramine 4 times everynight this week, first two time i took 500 mg, then the next night, 700 mg, last night, 600 mg. My heart beats fast when i walk around, Tightness on the left side of my chest , hard to breathe. what do i do?
Asked On : Mon, 26 Mar 2012
Answers:  2 Views:  103
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiologist 's  Response
Dear patient,

The symptoms are indeed concerning and should not be taken lightly. I suggest you discontinue the diphenhydramine and be evaluated by a physician, with an EKG, to see if further tesing may be required; the medication could be unmasking an underlying heart problem and perhaps an exercise stress test may be required given that the symptoms are mostly exertional.

Truly yours,

Dr Brenes-Salazar MD
Mayo Clinic MN
Answered: Thu, 22 Aug 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor